Ohio, 2025

Tornado in Ohio, April 25, 2025

April 25, 2025 · NWS ILN · 1 event in 1 county or zone

Scattered thunderstorms developed during the late afternoon and early evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed during the late afternoon and early evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 25, 6:17 PM EST, 15 minutes earlier.

Area forecast discussion, Apr 25, 6:17 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
717 PM EDT Fri Apr 25 2025

.SYNOPSIS...
A cold front will cross the region tonight, allowing drier air to
prevail as high pressure builds in. This high pressure will move
east and away from the area on Monday. Showers and thunderstorms will
occur on Tuesday, ahead of the next cold frontal passage that is
expected overnight Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Widespread shower activity with scattered embedded thunderstorms
will break up this evening in favor of just scattered showers,
primarily without any thunder though that cannot entirely be ruled
out. A cold front will be situated in northwest CWA this evening, and
shower activity found along it will be the last of the system as
drier air is ushered in behind the front. Temperatures will drop into
the mid-upper 40s behind the front - basically along and west of the
I-75 corridor north of Cincinnati, and north of I-74 west of Cincy.
Further to the east/southeast, the front will take some more time to
work through, possibly as late as the predawn hours at Portsmouth.
Readings here will only bottom out in the upper 50s.

Overcast sky cover will be found tonight as winds shift northwest and
increase to 10-15 mph behind the front. Wind along the Ohio and in
the lower Scioto Valley will be under 10 mph overnight.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Cloud cover will be substantial during the day and break up in the
later afternoon, favoring clear skies overnight. Northwest winds
10-20 mph will be found over the northern 2/3 of the CWA, while they
will be more 10 mph along the Ohio River. Highs in this cold
advection pattern will be in the lower 60s, some mid 60s over
Kentucky.

A ridge of high pressure will build in at night, offering a good
radiational cooling night with light winds and clear skies. Lows will
drop into the lower 40s with some upper 30s scattered throughout
central Ohio.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
High pressure across the Great Lakes will offer seasonal
temperatures and mostly sunny skies on Sunday. By Monday, the high
will shift off to the east, leading to return southerly flow and
above normal temperatures. Aloft, H5 ridging will remain centered
across the eastern United States with a trough over the intermountain
west. Shortwave energy will eject northeast out of this trough,
acting to compress the eastern ridge on Tuesday. Guidance promotes
development of a surface low in association with the shortwave,
moving across the Great Lakes during the day on Tuesday. At this
time, it appears instability will be more robust ahead of the cold
front than with previous systems. Severe potential will depend on
several factors, such as strength of the mid/upper- level westerlies,
timing of the front/pre-frontal trough, and the amount of sunshine
leading up to any convection that is forced. Will maintain severe
mention in the HWO product consistent with SPC Day 5 risk.

Behind this system, the H5 ridge across the east holds its position
as additional waves eject in southwesterly flow. These waves,
depending on the location of the now-stalled surface front, will lead
to periods of showers and storms. Based on current ensemble
guidance, the focus of the unsettled weather will be late Wednesday
and again late Thursday into Friday morning.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Showers will continue to impact the TAF sites for the next few hours.
These showers are producing MVFR to briefly IFR visibilities.
Widespread MVFR ceilings are also in place. After showers dissipate
and move east in the next few hours, MVFR ceilings will continue,
eventually dropping to IFR at times overnight and into tomorrow
morning.

The low clouds will likely remain in place well into Saturday,
lifting to MVFR at some point during the morning, but not scattering
out until early to mid afternoon. VFR conditions are expected after
that occurs.

Winds will shift from the SSW to the WNW over the next few hours, and
will remain around 5-10 knots overnight. NW winds with gusts of up to
20 knots can be expected Saturday afternoon.

OUTLOOK...Thunderstorms are expected to occur Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...
AVIATION...Hatzos
Hazardous weather outlook, Apr 25, 4:00 AM EST, 14 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EDT Fri Apr 25 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
500 AM EDT Fri Apr 25 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms will be possible on Tuesday. Some storms
may be strong to severe during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 25, 5:28 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
628 PM EDT Fri Apr 25 2025

KYZ099-100-OHZ081-088-252300-
Mason KY-Lewis KY-Scioto OH-Adams OH-
628 PM EDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN MASON...
LEWIS...SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES THROUGH
700 PM EDT...

At 628 PM EDT, a strong thunderstorm was located over Tollesboro,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Sandy Springs, Buena Vista in Scioto County, Vanceburg, Carrs,
Tannery, Kinniconick, Rectorville, Epworth, Ribolt, Charters,
Tollesboro, Rome, Garrison, Stricklett, Glen Springs, Rexton, Herron
Hill, and Camp Dix.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3843 8358 3846 8358 3849 8359 3851 8361
      3850 8361 3851 8363 3852 8363 3852 8364
      3859 8369 3877 8325 3855 8311 3853 8312
      3854 8314 3851 8317
TIME...MOT...LOC 2228Z 241DEG 25KT 3855 8356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AR
Special weather statement, Apr 25, 6:02 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT Fri Apr 25 2025

KYZ100-OHZ081-088-252330-
Lewis KY-Scioto OH-Adams OH-
702 PM EDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LEWIS...SOUTHEASTERN
ADAMS AND SOUTHWESTERN SCIOTO COUNTIES THROUGH 730 PM EDT...

At 701 PM EDT, a strong thunderstorm was located near Foxport, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Sandy Springs, Buena Vista in Scioto County, Vanceburg, Carrs,
Tannery, Kinniconick, Epworth, Ribolt, Charters, Camp Dix,
Tollesboro, Rome, Garrison, Petersville, Stricklett, Glen Springs,
Rexton, and Herron Hill.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3841 8353 3857 8363 3858 8363 3878 8324
      3857 8309 3853 8312 3854 8314 3851 8316
      3841 8350
TIME...MOT...LOC 2301Z 244DEG 32KT 3851 8347

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AR

The radar

The Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 23:34 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Darke

When
April 25, 6:32 PM EST
Where
Darke County, 1.2 mi N of Greenville Treaty Ar
Rating
EF0
Path length
0.08 mi
Path width
25 yd
Property damage
$500
Reported by
NWS Storm Survey
Coordinates
40.137, -84.616

This tornado affected a property on Greenville-Celina Road, just north of Childrens Home Bradford Road. Security camera footage from the property confirmed that a tornadic circulation was present. A building sustained minor damage to siding and a roof overhang.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyThe tornado archive for Ohio, 2025Warnings in Ohio, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246693.